Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 65, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Sep 2, 2020, 1:51 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2020, 1:51 PM EDT (17:51 UTC)
- Expired
- Sep 2, 2020, 8:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
509 WHUS71 KCLE 021751 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 151 PM EDT Wed Sep 2 2020 LEZ147>149-030000- /O.NEW.KCLE.SC.Y.0065.200902T1751Z-200903T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 151 PM EDT Wed Sep 2 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 2, 9:30 AM EDT, 4 hours 21 minutes earlier.
Area forecast discussion, Sep 2, 9:30 AM EDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 930 AM EDT Wed Sep 2 2020 .SYNOPSIS... A weak cold front will move southeast across the area later today. Low pressure over the northern Great Lakes on Thursday will extend a stronger cold front across the area on Thursday night into Friday. High pressure will build into the region for the weekend. && .NEAR TERM /THROUGH THURSDAY/... Updated PoPs to reflect current radar depiction. Most of the western area is currently dry with the heaviest rainfall occurring across the eastern portion of the CWA. Opted to stick with the timing of the cold front with this update, although some shower development ahead of the cold front may occur. Outside of that, no other changes to the forecast with this update. Previous Discussion... Regional radar this morning shows the three different areas of rain that will impact the forecast area today into tonight. The first area of rain is occurring over much of the forecast area right now, as a pseudo-warm front lifts north across the area with good moisture advection into the region. Precipitable water values are increasing behind this feature and localized heavy rain is occurring with this first round of rain. Up to an half inch of rain is possible in the heaviest cores of rain this morning before it moves out of the area. The next area of rainfall is over southern Indiana and southwest Ohio. This rain is being generated in this more saturated, post-frontal air mass as a weak mid-level shortwave moves through the Ohio Valley and is supported by the right entrance region of the upper level jet. Most of this rain will impact the southeastern half of the area through the day. As daytime heating occurs, instability will increase over the far eastern portion of Ohio and NW PA and thunderstorms could develop with locally heavier rainfall. The third region of rain is associated with a weak cold front over the Lake Michigan region this morning. This feature will progress slowly southeast through the day and allow for some additional convection late this afternoon in NW Ohio and continuing east tonight. This frontal feature is most characterized by the drier air behind it and will allow for the forecast area to dry out tonight. With that, will keep a mix of PoPs ahead of this front with the highest in far eastern Ohio/NW PA and quickly diminish rain chances by about midnight. High temperatures today are going to vary greatly based on the location and timing of convection. In general, believe that the area will be worked over and have tapered temperatures down a degree or two from the previous forecast, keeping the areal average around 80 degrees. The weak cold front will try to come back north on Thursday as a surge of moisture moves north towards the forecast area. This feature is going to struggle getting far north as a stronger cold front approaches from the northwest. Will keep some low PoPs for the southeast half of the forecast area, but can see most of the activity staying out the region. A drier air mass on Thursday will allow for temperatures to be slightly warmer in the low to mid 80s. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... A potent upper-level trough will move east across Ontario and Quebec Thursday night, resulting in a deep surface trough around 980mb moving northeast near the Georgian Bay. A strong cold front extending from this low will quickly move southeast across the area Thursday evening and into the overnight time period. This will bring about some cloudiness Thursday overnight with some lingering showers possible as well. Behind this cold front, cold air advection and surface high pressure will bring in cooler temperatures and mostly sunny/clear skies. High temperatures will be in the 70s on Friday and Saturday with overnight lows in the low to mid 50s. && .LONG TERM /SUNDAY THROUGH TUESDAY/... Quiescent weather conditions continue into Sunday as the aforementioned high pressure moves off to the Atlantic, though temperatures do increase into the low 80s Sunday afternoon. Uncertainty is fairly high as to when our next weather system impacts the area Monday onward due to a great deal of variability in model guidance. So decided to just ride with a chance of thunderstorms and showers on Monday and Tuesday with near average temperatures. && .AVIATION /12Z Wednesday THROUGH Sunday/... Scattered rain showers across the region has allowed for variable flight conditions across the airspace. VFR was evident in NW Ohio where rain has not been present in the last several hours. Elsewhere, MVFR and IFR was common with burst of moderate to heavy rainfall. This wave of rain will continue east today and allow for mixed conditions to continue. A cold front was east of Lake Michigan this morning. This feature will bring the final round of rain to the region today and have timed showers across all terminals this afternoon. Some thunder is possible at KCAK and KYNG this afternoon and have a brief tempo for IFR and thunder, although it may stay to the east of the area. Behind the front, ceilings will be slow to lift at first but eventually will get to VFR with just high clouds into Thursday. Winds will begin out of the south before veering more southwesterly through the period. Outlook...Non-VFR possible Thursday night into Friday with lake clouds. && .MARINE... South and southwest winds of around 10 knots this morning will veer to the west as a cold front moves southeast across Lake Erie this afternoon. A deepening low over the northern Great Lakes will be moving northeast to the Georgian Bay Thursday and Thursday night. A strong cold front extending from this low will move southeast across Lake Erie Thursday evening/night. Southwest winds of 10-15 knots ahead of the front will strengthen to 15-20 knots and veer to out of the northwest behind this cold front Thursday overnight. A Small Craft Advisory may be needed for post-frontal northwest winds. Winds will then weaken to around 10-15 knots but persist to out of the west and northwest through at least Saturday as high pressure builds in from the mid-Mississippi Valley to the Ohio Valley. Southerly winds of 10-15 knots develop on Sunday as high pressure moves off to the mid-Atlantic with south and southwest winds strengthening to 15- 20 knots Sunday night. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Sefcovic NEAR TERM...Campbell/Sefcovic SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Sefcovic MARINE...Saunders
Hazardous weather outlook, Sep 2, 4:16 AM EDT, 9 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 416 AM EDT Wed Sep 2 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 416 AM EDT Wed Sep 2 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Sep 2, 11:24 AM EDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1124 AM EDT WED SEP 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 AM HEAVY RAIN 1 ESE ONTARIO 40.76N 82.59W
09/02/2020 M0.87 INCH RICHLAND OH TRAINED SPOTTER
&&
MATNearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.